MAUDE Adverse Event Report: GRAFTS FLIXENE GRAFTS W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

GRAFTS FLIXENE GRAFTS W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 25138
Health Effect - Clinical Codes Inflammation (1932); Reaction (2414)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.Not returned.
 
Event or Problem Description
Report received stated patient was exhibiting severe redness and inflammation at graft implantation site.Flixene graft was explanted from patient.
 
Additional Manufacturer Narrative
The details indicate that the physician believes the patient had an allergic reaction to the graft.The device was discarded.As detailed in the adverse reaction section of the instructions for use swelling of tissue is a possibility.Swelling could occur if the patient was allergic to the eptfe.Based on the physician¿s comments it is likely that the patient was allergic to the ptfe.This cannot be confirmed however without actual patient testing.Based on the review of the complaint details provided by the physician, it is possible that the patient was allergic to the eptfe material of the graft.A review of the complaint history for all eptfe grafts going back a full 3 years based on the shelf life of the flixene grafts shows that there have not been any other reported incidents where a patient was allergic to the eptfe graft material.Clinical evaluation: an av graft is a looped, plastic tube that connects an artery to a vein.It is commonly used if the patient¿s veins are too small for an av fistula or if the patient¿s veins are blocked.Grafts can usually be used for dialysis within two to six weeks.Flixene eptfe vascular grafts are intended for use in arterial vascular reconstruction, segmental bypass, and for arteriovenous vascular access.The foreign body reaction begins as wound healing, including accumulation of exudate at the site of injury, infiltration of inflammatory cells to debride the area, and the formation of granulation tissue.The foreign body reaction is characterized by the formation of foreign body giant cells, encapsulation of the foreign object, and chronic inflammation.

Brand Name
GRAFTS FLIXENE GRAFTS W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
MDR Report Key9777728
Report Number3011175548-2020-00360
Device Sequence Number504176
Product Code DSY
UDI-Device Identifier00650862251388
UDI-Public00650862251388
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
K071923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25138
Device Catalogue Number25138
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR